MAUDE Adverse Event Report: ARTHROCARE CORP. 7.5CM ANTERIOR/POSTERIOR; BALLOON, EPISTAXIS

ARTHROCARE CORP. 7.5CM ANTERIOR/POSTERIOR; BALLOON, EPISTAXIS
Catalog Number RR 750
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during an unknown procedure the patient was packed bi-laterally with rapid rhino following tumour de-bulking procedure.They don¿t know when and if the balloon was inflated.As the patient was waking, they observed that the patient had difficulty breathing.They removed the rapid rhino and observed that it appear to have come apart.The piece in the laryngopharnxy was removed under laryngoscopy.They also removed more material from the nasal airway under endoscopy.Immediate de -gloving of rapid rhino pack with alginate and ending up in laryngeal inlet.Patient could not breath, laryngoscopy was performed to remove alginate from laryngeal inlet, and the nose was packed with bipp (bismuth iodine paraffine paste).
 
Event or Problem Description
It was reported that during an anterior/posterior nasal bleed the patient was packed bi-laterally with rapid rhino following tumour de-bulking procedure.They dont know when and if the balloon was inflated.As the patient was waking, they observed that the patient had difficulty breathing.They removed the rapid rhino and observed that it appear to have come apart.The piece in the laryngopharynx was removed under laryngoscopy.They also removed more material from the nasal airway under endoscopy.Immediate de -gloving of rapid rhino pack with alginate and ending up in laryngeal inlet.Patient could not breath, laryngoscopy was performed to remove alginate from laryngeal inlet, and the nose was packed with bipp (bismuth iodine paraffine paste).
 
Additional Manufacturer Narrative
Per information received by the reporter this report is a duplicate from report 3006524618-2019-00189.

Brand Name
7.5CM ANTERIOR/POSTERIOR
Common Device Name
BALLOON, EPISTAXIS
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8520496
Report Number3006524618-2019-00190
Device Sequence Number16833985
Product Code EMX
UDI-Device Identifier00817470006636
UDI-Public00817470006636
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRR 750
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer04/18/2019
04/25/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date04/22/2019
04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1